MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 12IN2 USP1 D/A OS-6; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ BI VIO 12IN2 USP1 D/A OS-6; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B201
Medical Device Problem Codes Positioning Failure (1158); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Additional information provided: quantity affected: 1 quantity available to be returned: 6.List any j&j products that were utilized during the case but did not contribute to the reported event.Was there any reported patient or user harm? no.Was there a significant delay? no.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.1.When was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify, please describe the surgeon initial technique with placement of suture: during use on the patient, barb didn't lock and suture detached from needle.2.Can you identify the lot number of the product involved? 1019tl.3.Please provide the source or title of external person providing answers to follow-up: (b)(6) or ortho.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2026 and barbed suture was used.The barb didn't lock and suture detached from needle.No reported adverse consequences.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/10/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was received: as confirmed by sales rep.There are total of 4 lots impacted under this complaint.Product catalog no.Lot no.Qty involved (ea): sxpp2b201 1015ra 1.Sxpp2b201 1019tl 1.Sxpp2b201 1019tm 1.Sxpp2b201 101p95 1.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 9.Device available for evaluation? additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer? h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that three sealed boxes each with twelve unopened samples were received for analysis.Product code sxpp2b201, lot 1019tl.As per the sampling plan, a visual inspection was performed on thirteen samples, no external damage was observed on the packets.The packets were opened; the swage and attachment area were noted as expected.The suture was dispensed without problems and examined along the strand and no anomalies were observed during evaluation.Ten barbs were measured in the strand, and all barbs met the requirements.Additionally, a functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
SFX SPI PDS+ BI VIO 12IN2 USP1 D/A OS-6
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24390942
Report Number2210968-2026-01800
Device Sequence Number10258386
Product Code NEW
UDI-Device Identifier10705031464506
UDI-Public(01)10705031464506(17)260430(10)1019TL
Combination Product (Y/N)Y
Initial Reporter CountryTH
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberSXPP2B201
Device Lot Number1019TL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/04/2026
03/11/2026
04/13/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/10/2026
04/06/2026
04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown